Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 312, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 12, 2018, 8:48 PM EDT for 5 counties in Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 8:48 PM EDT (00:48 UTC)
- Expired
- Aug 12, 2018, 9:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA, Stewart County, GA, Webster County, GA
The radar
The Maxwell AFB radar (KMXX), 95 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410
WUUS52 KFFC 130048
SVRFFC
GAC053-197-215-259-307-130130-
/O.NEW.KFFC.SV.W.0312.180813T0048Z-180813T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
848 PM EDT SUN AUG 12 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Marion County in west central Georgia...
Central Muscogee County in west central Georgia...
Chattahoochee County in west central Georgia...
Northeastern Stewart County in west central Georgia...
Northwestern Webster County in west central Georgia...
* Until 930 PM EDT.
* At 848 PM EDT, a severe thunderstorm was located over North Fort
Benning, or 9 miles east of Columbus, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cusseta, North Fort Benning, Seminole, Saint Marys Hills, Charles,
Christopher, Sand Hill, Vista Terrace, Jamestown/south Fort
Benning, Brooklyn, Renfroe, Draneville, Manta, Zellobee,
Eelbeck/West Fort Benning, Benning Hills, Louvale and Highland
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3247 8496 3256 8478 3222 8445 3210 8482
TIME...MOT...LOC 0048Z 328DEG 24KT 3246 8483
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:40 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 12, 7:40 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 740 PM EDT Sun Aug 12 2018 .PREV DISCUSSION... /Issued 226 PM EDT Sun Aug 12 2018/ SHORT TERM /Tonight through Monday Night/... The upper low over the PA/WV/MD region will remain nearly stationary through the short term. A weak short wave currently rotating through the TN/North GA area is producing scattered tstorms over northeast GA. As this wave moves across the rest of the CWA this afternoon/evening, isolated showers/tstorms are possible, especially across central GA. Much drier air will spread across most of the CWA tonight and Monday with PWATs dropping below 1.00 across north GA. The associated surface boundary will hang around our southern CWA counties Monday and with daytime heating, the boundary could provide enough instability for isolated showers/tsra to develop during the afternoon. These will also dissipate Monday evening. MOS guidance temps look good through the short term. 17 LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The long term period begins with a drier airmass over N GA pushing southward into Central portions of the state. By Tuesday afternoon we should see RH values across the state in the 40s and 50s. This will be a much needed change from the wet pattern we have see for the past few weeks. This airmass does not stay over the area long as moisture begins to return Wed afternoon. The ECMWF and the GFS differ continue to differ a bit on just how dry this airmass will be so keeping some slight chance to low chance pops across portions of central GA Tues and Wed afternoon. As the moisture begins to return wed afternoon/evening a weak surface Bermuda like ridge also begins to build in across the northern gulf and southeastern states. This will push the next main frontal system moving east out of the MS river valley northward of the area keeping the deepest moisture and instability north of our CWA through the end of the work week. Will continue with the current thinking of chance pops across the area Thursday through Saturday. The models are showing this next frontal boundary slowly pushing into N GA by next Sat so may need to bump the pops up a bit over the next few days. Temperatures through the extended will stay near average with highs in the upper 80s to lower 90s and lows in the upper 60s and low to mid 70s. 01 && .AVIATION... 00Z Update... VFR conditions expect at TAF sites, with patchy fog possible around daybreak in areas that received rain. Winds will be West to Northwest at 5-10kts. //ATL Confidence...00Z Update... High confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 68 91 / 10 5 0 5 Atlanta 71 90 70 91 / 10 0 0 0 Blairsville 61 83 60 87 / 5 5 0 5 Cartersville 67 89 66 90 / 10 5 0 5 Columbus 74 93 72 93 / 30 10 20 20 Gainesville 69 88 67 89 / 10 5 0 0 Macon 72 93 70 92 / 30 5 5 5 Rome 68 90 66 91 / 5 5 5 5 Peachtree City 70 90 68 91 / 10 0 5 5 Vidalia 74 92 72 92 / 30 10 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....BDL AVIATION...Atwell
Hazardous weather outlook, Aug 12, 10:00 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 AM EDT Sun Aug 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 AM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Isolated to scattered thunderstorms are expected this afternoon into tonight. Some storms could be strong with gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered thunderstorms are expected each day, mainly during the afternoon and evening. Some storms could be strong with gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 12, 4:07 PM EDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
407 PM EDT SUN AUG 12 2018
GAZ025-035>037-047-049-122030-
Morgan GA-Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
407 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHEASTERN
JACKSON...NORTHEASTERN WALTON...SOUTHEASTERN BARROW...CLARKE AND
OCONEE COUNTIES UNTIL 430 PM EDT...
At 407 PM EDT...a strong thunderstorm was over Bear Creek Reservoir,
or 8 miles south of Jefferson...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Watkinsville, Athens, Statham, Arcade, Bogart,
North High Shoals, Bostwick, Bishop, Athens-Clarke County, Whitehall,
Westgate Park, James Holland Youth Sports Cmpx, Bear Creek Reservoir,
Beechwood Hills, Oconee Heights, Eastville, Barnett Shoals and State
Botanical Garden Of Ga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8354 3390 8324 3385 8327 3381 8331
3370 8349 3402 8370
TIME...MOT...LOC 2007Z 319DEG 23KT 3400 8355
WIND...40MPHSpecial weather statement, Aug 12, 5:34 PM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT SUN AUG 12 2018
GAZ059-060-072-073-122200-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
534 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHWESTERN BALDWIN...NORTHEASTERN JONES AND SOUTHEASTERN JASPER
COUNTIES UNTIL 600 PM EDT...
At 534 PM EDT...a strong thunderstorm was over Stanfordville, or 8
miles southwest of Eatonton...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Eatonton, Meriwether, Ethridge, Plant Harlee Branch,
Browns Crossing, Haddock, Resseaus Crossroads, Stanfordville,
Blountsville and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3299 8346 3325 8364 3335 8348 3320 8328
3318 8326 3314 8320
TIME...MOT...LOC 2134Z 321DEG 21KT 3325 8350
WIND...40MPHSpecial weather statement, Aug 12, 5:59 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT SUN AUG 12 2018
GAZ060-072-073-084-122230-
Wilkinson GA-Putnam GA-Baldwin GA-Jones GA-
559 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
PUTNAM...BALDWIN AND NORTHEASTERN JONES COUNTIES UNTIL 630 PM EDT...
At 559 PM EDT...a strong thunderstorm was over Ethridge, or 11 miles
northeast of Gray...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Gordon, Ivey, Midway-Hardwick, Meriwether, Ethridge,
Coopers, Allenwood, Haddock, Resseaus Crossroads, Pancras,
Scottsboro, Hardwick, Browns Crossing and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3314 8355 3325 8339 3305 8310 3287 8336
TIME...MOT...LOC 2159Z 321DEG 21KT 3313 8341
WIND...40MPHSpecial weather statement, Aug 12, 6:28 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT SUN AUG 12 2018
GAZ072-073-083-084-122300-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
628 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN BALDWIN...SOUTHEASTERN JONES AND NORTHERN TWIGGS
COUNTIES UNTIL 700 PM EDT...
At 628 PM EDT...a strong thunderstorm was over James, or near Gray...
moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gray, Gordon, Ivey, McIntyre, Postell, James, Coopers, Mountain
Springs, Griswoldville, Haddock, Fitzpatrick, Greenberry Crossroads,
Clinton, Ripley, Myricks Mill and Dry Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3270 8342 3280 8350 3282 8349 3285 8351
3284 8353 3298 8363 3309 8348 3290 8316
TIME...MOT...LOC 2228Z 303DEG 24KT 3298 8348
WIND...40MPHLocal storm report, Aug 12, 6:42 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 E WAR HILL PARK 34.34N 83.92W
08/12/2018 HALL GA NEWSPAPER
20 TREES DOWNED ALONG ARROWHEAD DRIVE. 2-3 HOMES ALONG
LAKE LANIER SUSTAINED DAMAGE. ONE HOME HAD A TREE RIP
THROUGH THEIR 2 STORY DECK. KGVL REPORTED 30KT WIND GUST
FROM THE SAME STORM.
&&
EVENT NUMBER FFC1800838
PAASpecial weather statement, Aug 12, 6:55 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT SUN AUG 12 2018
GAZ072-082>084-122330-
Wilkinson GA-Bibb GA-Jones GA-Twiggs GA-
655 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...EASTERN
BIBB...SOUTHEASTERN JONES AND TWIGGS COUNTIES UNTIL 730 PM EDT...
At 655 PM EDT...a strong thunderstorm was near Myricks Mill, or 10
miles northwest of Jeffersonville...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Jeffersonville, Gordon, Marion, District Path, Dry Branch,
Myricks Mill, Mountain Springs, Griswoldville, Franklinton,
Fitzpatrick and Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8357 3294 8338 3270 8313 3256 8344
TIME...MOT...LOC 2255Z 328DEG 21KT 3282 8342
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:23 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 37 min |
| Aug 12, 9:38 PM EDT | Special Weather Statement | FFC | Marion | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.